Alert archive / Georgia / Tornado Warnings in 2004

Tornado Warning 67, NWS Jacksonville, FL

September 7, 2004Camden County, Georgia; Nassau County, Florida

NWS Jacksonville, FL issued this tornado warning at Sep 7, 2004, 9:16 AM EDT for Camden County, Georgia; Nassau County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2004, 9:16 AM EDT (13:16 UTC)
Expired
Sep 7, 2004, 9:45 AM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Nassau County, FL, Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2004-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2004-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WFUS52 KJAX 071316
TORJAX
FLC089-GAC039-071345-
/X.NEW.KJAX.TO.W.0047.040907T1316Z-040907T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
916 AM EDT TUE SEP 7 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NASSAU COUNTY IN NORTHEAST FLORIDA
  CAMDEN COUNTY IN SOUTHEAST GEORGIA
  THIS INCLUDES THE CITIES OF...WOODBINE...KINGSLAND

* UNTIL 945 AM EDT

* AT 908 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 6 MILES SOUTH OF KINGS FERRY...OR ABOUT NEAR
  HILLIARD...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  7 MILES NORTHWEST OF KINGSLAND BY 925 AM EDT
  WOODBINE BY 935 AM EDT
  6 MILES SOUTHEAST OF WAVERLY BY 945 AM EDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3068 8173 3068 8179 3074 8192 3115 8173
      3110 8163 3112 8156 3109 8156 3106 8151

$$

PETERSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:30 AM EDT, 5 hours 46 minutes earlier.

Area forecast discussion, Sep 7, 3:30 AM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 AM EDT TUE SEP 7 2004

...SLIGHT RISK OF SEVERE WEATHER AND POSSIBLE FLOODING TODAY...

...ANNUAL RAINFALL ALREADY EXCEEDED AT JACKSONVILLE INTERNATIONAL...

.DISCUSSION...THE POORLY DEFINED CENTER OF TROPICAL DEPRESSION
FRANCES WAS NEAR SE ALABAMA/SW GEORGIA MOVING NNW 12 MPH. A TURN
TO THE NORTH WITH WEAKENING IS EXPECTED TODAY. WE CONTINUE TO GET
RAIN BANDS COMING IN FROM THE GULF AROUND FRANCES...BUT THEY ARE
WEAKER THAN EARLIER TODAY. AS FRANCES CONTINUES TO LIFT NORTH...
WILL SEE A SLOW IMPROVEMENT IN CONDITIONS TODAY. WILL DOWNGRADE
WIND ADVISORY TO LAKE WIND ADVISORY. WILL NEED TO KEEP FLOOD WATCH
GOING FOR AT LEAST ONE MORE DAY...HOWEVER WILL KEEP ST JOHNS AND
FLAGLER OUT OF IT SINCE THE RAIN BANDS HAVE SHIFTED WEST. HAVE GONE
WITH QPF AMOUNTS OF 1 TO 2 INCHES...WITH THE HEAVIER AMOUNTS NORTH
AND WEST. IT WILL NOT TAKE MUCH RAIN TO FLOOD. AT JACKSONVILLE
INTERNATIONAL THERE HAS ALREADY BEEN 53.45 INCHES OF RAIN RECORDED
FOR THE YEAR WHICH EXCEEDS THE ANNUAL NORMAL OF 52.34 INCHES. THE
LAST TIME WE EXCEEDED OUR ANNUAL NORMAL BY THIS TIME WAS BACK IN
1991. AS FOR SEVERE WX...LAPS ANALYSIS SHOWING HELICITIES OF 300+
FROM NEAR JAX NORTH INTO SE GA. ANTICIPATE THE TORNADO WATCH POSSIBLY
BEING CONTINUED THIS MORNING FOR OUR NORTHERN CWA. WILL NOT ISSUE
ZONE FORECAST UNTIL CURRENT WATCH EXPIRES AND IS POSSIBLY REPLACED BY
NEW ONE. SPC DOES HAVE ENTIRE CWA UNDER A SLIGHT RISK OF SEVERE WX
TODAY. AS FRANCES LIFTS NORTH AND WEAKENS...THERE WILL BE SOME
MID LEVEL DRY AIR INTRUSION WHICH WOULD ENHANCE THE INSTABILITY
AND WHEN COMBINED WITH LOW LEVEL JET/VERTICAL SHEAR COULD LEAD
TO SOME SUPERCELL DEVELOPMENT THIS AFTERNOON. WILL MENTION IN
NEXT HWO.
&&

.MARINE...WILL DROP THE GALE BUT KEEP SMALL CRAFT ADVISORY AND
HIGH SURF ADVISORY GOING TODAY. EXPECT MARINE CONDITIONS TO
GRADUALLY IMPROVE THROUGH WEDNESDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 82 73 85 70 / 90 60 60 40
SSI 86 74 87 72 / 80 60 50 40
JAX 87 75 89 73 / 90 50 50 40
SGJ 87 75 89 73 / 80 40 40 40
GNV 84 73 87 71 / 90 40 50 30
OCF 84 73 88 72 / 90 40 50 30
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL AREAS EXCEPT ST JOHNS AND FLAGLER.
     HIGH SURF ADVISORY FERNANDINA BCH TO FLAGLER BCH.
     SMALL CRAFT ADVISORY FERNANDINA BCH TO FLAGLER BCH
     OUT 60 NM.
     LAKE WIND ADVISORY ALL AREAS.
GA...FLOOD WATCH ALL AREAS.
     HIGH SURF ADVISORY ALTAMAHA TO FERNANDINA BCH.
     SMALL CRAFT ADVISORY ALTAMAHA TO FERNANDINA BCH
     OUT 60 NM.
     LAKE WIND ADVISORY ALL AREAS.
&&

PP/JH/EZ/RK
Hazardous weather outlook, Sep 7, 6:00 AM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT TUE SEP 7 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY-
CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-
MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT TUE SEP 7 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON...

...FLOOD WATCH IN EFFECT...

...HIGH SURF ADVISORY IN EFFECT...

...LAKE WIND ADVISORY TODAY...

TROPICAL DEPRESSION FRANCES WAS ACROSS SOUTHWEST GEORGIA AND IS
EXPECTED TO MOVE NORTH AND WEAKEN TODAY. OUTER RAINBANDS WILL
CONTINUE TO IMPACT THE LOCAL REGION TODAY RESULTING IN THE CONTINUED
POSSIBILITY OF FLOODING. IN ADDITION...THUNDERSTORMS MAY BECOME
SEVERE THIS AFTERNOON AS SOME MID LEVEL DRY AIR AND DAYTIME HEATING
COMBINES WITH STRONG BOUNDARY LAYER WINDS. THE MAIN CONCERNS WILL BE
HAIL AND STRONG AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS ARE ISSUED
IN THEIR AREA. IN ADDITION...PLEASE RELAY ANY REPORTS OF FLOODING TO
THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Local storm report, Sep 7, 6:42 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            LAKE CITY               30.19N 82.64W
09/07/2004                   COLUMBIA           FL   EMERGENCY MNGR

            2 TO 3 INCHES OF STANDING WATER ON U.S. HIGHWAY 441 AT
            DREW ROAD

&&

HESS
Local storm report, Sep 7, 7:18 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TROPICAL STORM   2 NE PATTERSON          31.40N 82.11W
09/06/2004                   PIERCE             GA   EMERGENCY MNGR

            STRONG WINDS OVERNIGHT BROKE OFF POWER POLE ACROSS U.S.
            HIGHWAY 84 NORTHEAST OF PATTERSON. LAW ENFORCEMENT IS
            DIRECTING TRAFFIC THROUGH THE AREA.

&&

HESS
Special weather statement, Sep 7, 8:12 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
812 AM EDT TUE SEP 7 2004

FLZ023>025-071300-
BAKER FL-DUVAL FL-NASSAU FL-
812 AM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...BAKER AND
DUVAL COUNTIES FOR STRONG WINDS VALID UNTIL 900 AM EDT...

AT 812 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAIN BAND 3 MILES WEST OF MAXVILLE...OR ABOUT 14 MILES NORTHEAST OF
RAIFORD...MOVING NORTHEAST AT 45 MPH. THIS RAIN BAND WILL ALSO
AFFECT AREAS AROUND MAXVILLE...BALDWIN...BRYCEVILLE...NASSAU
VILLAGE-RATLIFF...CALLAHAN AND HILLIARD THROUGH 900 AM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Sep 7, 9:06 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
906 AM EDT TUE SEP 7 2004

FLZ036-037-040-071345-
ALACHUA FL-MARION FL-PUTNAM FL-
906 AM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...MARION
AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 945 AM
EDT...

AT 906 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF RAINBOW LAKES ESTATES...
MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND ROMEO...RAINBOW LAKES
ESTATES...LOWELL...SPARR...FLEMINGTON...REDDICK...MCINTOSH AND CITRA
THROUGH 945 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE
ADDITIONAL FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Sep 7, 9:07 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 AM EDT TUE SEP 7 2004

FLZ024-GAZ165-166-071345-

COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL-
907 AM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN
COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 945 AM EDT...

AT 907 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
TARBORO TO 3 MILES NORTHWEST OF CALLAHAN...OR ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF WOODBINE TO 3 MILES NORTHWEST OF
CALLAHAN...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...KINGS FERRY...
CALLAHAN...WOODBINE...COLESBURG...KINGSLAND...KINGS BAY BASE AND
HARRIETTS BLUFF THROUGH 945 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Local storm report, Sep 7, 9:13 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            SCREVEN                 31.48N 82.02W
09/07/2004                   WAYNE              GA   EMERGENCY MNGR

            PLANTATION RD AND MT PLEASANT RD WASHED OUT

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 9:57 PM EDTTornado WarningJAXWayne18 min
Sep 7, 9:39 AM EDTTornado WarningJAXGlynn66 min
Sep 7, 1:48 PM EDTTornado WarningJAXBacon27 min
Sep 7, 3:20 PM EDTTornado WarningJAXBrantley25 min
Sep 7, 3:52 PM EDTTornado WarningJAXCharlton23 min
Sep 7, 4:29 PM EDTTornado WarningJAXCamden46 min
Sep 7, 4:53 PM EDTTornado WarningJAXCharlton22 min
Sep 6, 8:21 PM EDTTornado WarningJAXClay39 min
Sep 7, 2:05 AM EDTTornado WarningJAXMarion25 min
Sep 7, 7:43 AM EDTTornado WarningJAXBradford32 min
Sep 7, 9:33 AM EDTTornado WarningJAXMarion42 min
Sep 7, 9:59 AM EDTTornado WarningJAXPutnam46 min
Sep 7, 10:34 AM EDTTornado WarningJAXClay41 min
Sep 7, 10:35 AM EDTTornado WarningJAXDuval25 min
Sep 7, 10:56 AM EDTTornado WarningJAXSaint Johns19 min
Sep 7, 11:24 AM EDTTornado WarningJAXClay, Putnam, Saint Johns51 min
Sep 7, 11:46 AM EDTSpecial Marine WarningJAX4 hr
Sep 7, 12:43 PM EDTTornado WarningJAXMarion47 min
Sep 7, 1:09 PM EDTTornado WarningJAXSaint Johns21 min
Sep 7, 1:20 PM EDTTornado WarningJAXDuval25 min
Sep 7, 1:31 PM EDTTornado WarningJAXSaint Johns29 min
Sep 7, 1:48 PM EDTTornado WarningJAXMarion42 min
Sep 7, 4:10 PM EDTTornado WarningJAXNassau20 min
Sep 7, 4:29 PM EDTSpecial Marine WarningJAX2 hr
Sep 7, 4:29 PM EDTSpecial Marine WarningJAX2 hr
Sep 7, 4:58 PM EDTTornado WarningJAXBaker47 min
Sep 7, 7:14 PM EDTSpecial Marine WarningJAX61 min

Nearby

Tornado Warnings in Georgia, 2004Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.